EconPapers    
Economics at your fingertips  
 

Multi-period portfolio choice and the intertemporal hedging demands for stocks and bonds: International evidence

David E. Rapach and Mark Wohar ()

Journal of International Money and Finance, 2009, vol. 28, issue 3, 427-453

Abstract: We investigate the intertemporal hedging demands for stocks and bonds for investors in the U.S., Australia, Canada, France, Germany, Italy, and U.K. Using the methodology of Campbell etal. [Campbell, J.Y., Chan, Y.L., Viceira, L.M., 2003a. A multivariate model of strategic asset allocation. Journal of Financial Economics 67(1), 41-81], we solve a multi-period portfolio choice problem for an investor in each country with an infinite horizon and Epstein-Zin-Weil utility, where the dynamics governing asset returns are described by a vector autoregressive process. We find sizable mean intertemporal hedging demands for domestic stocks in the U.S. and U.K. and considerably smaller mean hedging demands for domestic stocks in the other countries. An investor in the U.S. who has access to foreign stocks and bonds displays small mean intertemporal hedging demands for foreign stocks and bonds, while investors in Australia, Canada, France, Germany, Italy, and the U.K. who have access to U.S. stocks and bonds all exhibit sizable mean hedging demands for U.S. stocks.

Keywords: Intertemporal; hedging; demand; Multi-period; portfolio; choice; problem; Parametric; bootstrap; Return; predictability (search for similar items in EconPapers)
Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (15)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0261-5606(08)00165-4
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jimfin:v:28:y:2009:i:3:p:427-453

Access Statistics for this article

Journal of International Money and Finance is currently edited by J. R. Lothian

More articles in Journal of International Money and Finance from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jimfin:v:28:y:2009:i:3:p:427-453